Alert archive / Alabama / Heat Advisories in 2021

Heat Advisory 2, NWS Huntsville, AL

July 27, 20214 counties in Alabama

NWS Huntsville, AL issued this heat advisory at Jul 27, 2021, 4:32 AM CDT for 4 counties in Alabama. It took effect at Jul 27, 2021, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2021, 4:32 AM CDT (09:32 UTC)
In effect from
Jul 27, 2021, 12:00 PM CDT
Expired
Jul 27, 2021, 7:00 PM CDT
In force
7 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL

The radar

The Columbus AFB radar (KGWX), 103 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
646 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

333 
WWUS74 KHUN 270932
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
432 AM CDT Tue Jul 27 2021

ALZ001>004-280000-
/O.NEW.KHUN.HT.Y.0002.210727T1700Z-210728T0000Z/
Lauderdale-Colbert-Franklin AL-Lawrence-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, and Town Creek
432 AM CDT Tue Jul 27 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS 
EVENING...

* WHAT...Heat index values in the 105 to 107 degree range are 
  expected across portions of the advisory area.

* WHERE...Lauderdale, Colbert, Franklin AL and Lawrence Counties.

* WHEN...From Noon today to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young 
children and pets should never be left unattended in vehicles 
under any circumstances.

Take extra precautions if you work or spend time outside. When 
possible reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear lightweight and loose fitting clothing when possible.
To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks 
in shaded or air conditioned environments. Anyone overcome by heat
should be moved to a cool and shaded location. Heat stroke is an 
emergency! Call 9 1 1.

&&

$$

70/DD
1 follow-up statement
451 
WWUS74 KHUN 271923
NPWHUN

URGENT - WEATHER MESSAGE
National Weather Service Huntsville AL
223 PM CDT Tue Jul 27 2021

ALZ001>004-280000-
/O.CON.KHUN.HT.Y.0002.000000T0000Z-210728T0000Z/
Lauderdale-Colbert-Franklin AL-Lawrence-
Including the cities of Florence, Muscle Shoals, Sheffield, 
Tuscumbia, Russellville, Red Bay, Moulton, and Town Creek
223 PM CDT Tue Jul 27 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values in the 105 to 107 degree range are 
  expected across portions of the advisory area.

* WHERE...Lauderdale, Colbert, Franklin AL and Lawrence Counties.

* WHEN...Through 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

20

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this heat advisory went out at Jul 27, 12:34 AM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 27, 12:34 AM CDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1234 AM CDT Tue Jul 27 2021

.UPDATE...
For 06Z TAFS.

&&

.NEAR TERM...(Tonight)
Issued at 840 PM CDT Mon Jul 26 2021

Showers and storms have come to an end, for the most part, with the
loss of daytime heating. Cannot rule out an isolated shower or two
overnight but decreased PoPs during the overnight period. The latest
CAMs support the dry conditions overnight as well. The boundary layer
remains saturated with dewpoints in the mid to upper 70s. After a
decent coverage of precipitation today and some areas of clear skies
overnight, expect fog will form late tonight and into Tuesday
morning. Therefore, increased the coverage of fog in the forecast to
mention patchy fog for most of the Tennessee Valley. Overnight lows
will be mild again in the low to mid 70s for most locations.

.SHORT TERM...(Tuesday through Wednesday night)
Issued at 317 PM CDT Mon Jul 26 2021

Morning fog across the Tennessee Valley should dissipate with
daytime heating and mixing. Another very warm to hot day is in the
forecast, with highs rising to around 90. Forecast dewpoints in the
mid 70s will create heat indices in the 100-104 degree range.
With plenty of moisture in an increasingly unstable atmosphere,
daytime heating will bring scattered to numerous showers and
thunderstorms mainly in the afternoon. Areas mainly east of I-65 and
near/south of the Tennessee River will have the higher rain chances,
with lower chances more to our NW. Shower activity should fade
Tuesday evening with a loss of daytime heating and a more stable
atmosphere. More muggy conditions with lows in the lower 70s.

Drier air moving in aloft will make for a partly sunny skies, with
very warm to hot conditions for the midweek. Highs on Wednesday
should rise into the low/mid 90s, with heat index values in the
100-106 range. A Heat Advisory may be required Wed if more of the
area goes into the greater than 105 degree range. Although an
isolated shower or storm cannot be totally ruled out, continued with
a dry forecast.

.LONG TERM...(Thursday through Sunday)
Issued at 317 PM CDT Mon Jul 26 2021

Despite a drier air column, near sfc moisture will keep hot and
humid conditions in place over the Tennessee Valley through the end
of the work week. The upper ridge/high will center over the Ozarks on
Thursday, and abundant sunshine will allow for efficient diurnal
heating. Because of this, have bumped high temps up a degree from NBM
guidance with the realization that they may need to be bumped up
more if this trend holds. The high should begin to retrograde into
the weekend, and a sfc front will drift south over the Appalachians.
Models have been struggling with the evolution of this front, and now
it looks like it will not drift into the area until the Sunday-
Monday timeframe. Have stuck with blended guidance with temps through
the weekend, and kept chance PoPs in the forecast due to the close
proximity of the front and sufficient low level moisture in place.
After Thursday, temps look to cool by a degree or two each day, but
afternoon heat indices will still rise near or above 100 degrees.
Overnight lows will be in the low to mid 70s each night.

For those tired of the heat, some relief might be in sight toward the
beginning of next week when a pattern change occurs. Northwest flow
will settle in aloft, at least temporarily, which usually means a
little cooler but a bit more active in the way of storms. Something
to keep our eyes on as the week goes on.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1234 AM CDT Tue Jul 27 2021

No changes from previous aviation forecast reasoning, with VFR
conditions currently across the terminals. The main concern will be
fog overnight. MVFR conditions are forecast with a period of IFR
visibilities possible near sunrise. Highest confidence in IFR is at
MSL after getting widespread rainfall earlier this afternoon. Fog
should mix out around 14z. Scattered showers and storms will be
possible again tomorrow afternoon but confidence is too low at this
time to include in the TAFs.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.

&&

NEAR TERM...MA
SHORT TERM...RSB
LONG TERM...25
AVIATION...MA/DD

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jul 26, 6:56 PM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
656 PM CDT Mon Jul 26 2021

ALZ001>010-016-TNZ076-096-097-271500-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
656 PM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered to numerous thunderstorms are expected on Tuesday. Dry
conditions are forecast on Wednesday and Thursday, before
thunderstorm chances return on Friday, continuing into the weekend.

Dangerously high heat indices in the 100 to 105 degree range are
expected for most locations in the Tennessee Valley on Wednesday,
Thursday and Friday. A Heat Advisory may be required if heat index
values of 105 degrees or higher are forecast to affect a large
portion of the area during this time.

.SPOTTER CALL TO ACTION STATEMENT...

Activation of storm spotters and emergency management personnel is
not anticipated at this time.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 2:51 PM CDTSpecial Weather StatementHUNDeKalb24 min
Jul 27, 3:54 PM CDTSpecial Weather StatementHUNDeKalb51 min
Jul 27, 4:12 PM CDTSpecial Weather StatementHUNDeKalb48 min
Jul 27, 5:01 PM CDTSpecial Weather StatementHUNDeKalb44 min
Jul 27, 5:40 PM CDTSpecial Weather StatementHUNCullman50 min
Jul 27, 6:22 PM CDTSpecial Weather StatementHUNCullman38 min

Nearby

Heat Advisories in Alabama, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.